Alert archive / Colorado / Winter Storm Watches in 2012

Winter Storm Watch 8, NWS Pueblo, CO

March 16, 2012Conejos County, Mineral County, Rio Grande County, Colorado

NWS Pueblo, CO issued this winter storm watch at Mar 16, 2012, 2:55 PM MDT for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Mar 18, 2012, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 16, 2012, 2:55 PM MDT (20:55 UTC)
In effect from
Mar 18, 2012, 6:00 AM MDT
Expired
Mar 17, 2012, 3:08 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO

The radar

The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2012-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2012-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WWUS45 KPUB 162055
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT FRI MAR 16 2012

COZ068-170400-
/O.NEW.KPUB.WS.A.0008.120318T1200Z-120320T0000Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
255 PM MDT FRI MAR 16 2012

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON. 

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A STORM SYSTEM WILL MOVE INTO THE AREA AND IS
  EXPECTED TO BRING SNOW...HEAVY AT TIMES...TO THE AREA...FROM
  SUNDAY MORNING THROUGH MONDAY AFTERNOON.

* SNOW ACCUMULATION...10 TO 20 INCHES WILL BE POSSIBLE.

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS.

* IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS
  AND POOR VISIBILITIES IN BLOWING SNOW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
4 follow-up statements
123 
WWUS45 KPUB 170331
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
931 PM MDT FRI MAR 16 2012

COZ068-170945-
/O.CON.KPUB.WS.A.0008.120318T1200Z-120320T0000Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
931 PM MDT FRI MAR 16 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY AFTERNOON. 

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A STORM SYSTEM WILL MOVE INTO THE AREA AND 
  IS EXPECTED TO BRING SNOW...HEAVY AT TIMES...TO THE AREA...
  FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. 

* SNOW ACCUMULATION...10 TO 20 INCHES WILL BE POSSIBLE.

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS.

* IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS 
  AND POOR VISIBILITIES IN BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
212 
WWUS45 KPUB 170909
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
309 AM MDT SAT MAR 17 2012

COZ068-171515-
/O.CON.KPUB.WS.A.0008.120318T1200Z-120320T0000Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
309 AM MDT SAT MAR 17 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY AFTERNOON. 

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A STORM SYSTEM WILL MOVE INTO THE AREA AND 
  IS EXPECTED TO BRING SNOW...HEAVY AT TIMES...TO THE AREA... 
  FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. 

* SNOW ACCUMULATION...10 TO 20 INCHES WILL BE POSSIBLE.

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS.

* IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS 
  AND POOR VISIBILITIES IN BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
572 
WWUS45 KPUB 171448
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
848 AM MDT SAT MAR 17 2012

COZ068-172200-
/O.CON.KPUB.WS.A.0008.120318T1200Z-120320T0000Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
848 AM MDT SAT MAR 17 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY AFTERNOON. 

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A STORM SYSTEM WILL MOVE INTO THE AREA AND 
  IS EXPECTED TO BRING SNOW...HEAVY AT TIMES...TO THE AREA... 
  FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. 

* SNOW ACCUMULATION...10 TO 20 INCHES WILL BE POSSIBLE.

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS.

* IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS 
  AND POOR VISIBILITIES IN BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
981 
WWUS45 KPUB 172108
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
308 PM MDT SAT MAR 17 2012

COZ068-180315-
/O.UPG.KPUB.WS.A.0008.120318T1200Z-120320T0000Z/
/O.NEW.KPUB.WS.W.0007.120318T1200Z-120320T0000Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
308 PM MDT SAT MAR 17 2012

...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 PM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 AM
SUNDAY TO 6 PM MDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A STRONG STORM WILL BRING SNOW TO THE AREA
  BEGINNING SUNDAY MORNING...WITH PERIODS OF MODERATE TO HEAVY
  SNOW CONTINUING THROUGH MONDAY AFTERNOON. 

* SNOW ACCUMULATION...10 TO 20 INCHES...LOCAL AMOUNTS AROUND 2
  FEET NEAR WOLF CREEK PASS. 

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS.

* IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS 
  AND POOR VISIBILITIES IN BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ060-066-067-180315-
/O.NEW.KPUB.WW.Y.0017.120318T1800Z-120320T0000Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS...SOUTH FORK...CREEDE
308 PM MDT SAT MAR 17 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON SUNDAY TO
6 PM MDT MONDAY.

* LOCATION...EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...LA
  GARITA MOUNTAINS ABOVE 1000 FEET AND THE UPPER RIO GRANDE VALLEY
  INCLUDING SOUTH FORK AND CREEDE. 

* CAUSE AND TIMING...A STRONG STORM WILL BRING SNOW TO THE AREA
  BEGINNING MIDDAY SUNDAY...WITH PERIODS OF MODERATE TO HEAVY
  SNOW CONTINUING THROUGH MONDAY AFTERNOON.

* SNOW ACCUMULATION...6 TO 10 INCHES...LOCALLY HIGHER AMOUNTS
  OVER HIGHER SOUTH FACING SLOPES.

* WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH. 

* IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS 
  AND POOR VISIBILITIES IN BLOWING SNOW. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. 

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Mar 16, 10:52 AM MDT, 4 hours 3 minutes earlier.

Area forecast discussion, Mar 16, 10:52 AM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1052 AM MDT FRI MAR 16 2012

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH SATURDAY FOR ALL
OF SOUTHEAST COLORADO. WINDS WILL GENERALLY REMAIN FROM THE SOUTHWEST
AND WILL BECOME GUSTY...ESPECIALLY AFTER 18Z ON SATURDAY. ROSE

&&

.PREV DISCUSSION... /ISSUED 411 AM MDT FRI MAR 16 2012/

SHORT TERM...

(TODAY AND TONIGHT)

..RECORD TO NEAR RECORD BREAKING TEMPERATURES EXPECTED TODAY...

SOUTHWEST FLOW OVER THE AREA TODAY WILL CONTINUE TO ADVECT WARMER
MID LEVEL TEMPS UP FROM THE DESERT SOUTHWEST ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO.  WARMER AIR ALOFT HAS ALREADY ARRIVED AS
EVIDENCED BY PIKES PEAK HIGH TEMP OF 30 DEGREES YESTERDAY.  H7 TEMPS WARM A
COUPLE DEGREES OVER THOSE OF YESTERDAY...ESPECIALLY ACROSS SOUTHERN
AND EASTERN PORTIONS OF THE DISTRICT.  WITH DEEP MIXING...THIS
SHOULD YIELD HIGH TEMPERATURES IN THE UPPER 70S TO LOWER 80S ACROSS
THE SOUTHEAST PLAINS...WITH 60S ACROSS THE VALLEYS AND 40S TO LOWER
50S ACROSS THE MOUNTAINS. EVEN HIGHER PEAKS ABOVE 13 FEET SHOULD
WARM TO AROUND OR SLIGHTLY ABOVE FREEZING TODAY.  ALL IN
ALL...SHOULD TIE OR BREAK SOME MAX TEMPS AT KALS...KPUB...AND
KCOS...WHERE PREVIOUS RECORDS ARE 68 SET IN 2011...80 SET IN
1994...AND 75 SET IN 2011 RESPECTIVELY. WITH DEEP DRY AIRMASS OVER
THE REGION...EXPECT DEW POINTS TO TANK INTO THE SINGLE DIGITS TO
LOWER TEENS MUCH LIKE YESTERDAY.  HAD TO ADJUST GUIDANCE GRIDS
DOWNWARD TODAY...WHICH IS NOT SURPRISING GIVEN THE TENDENCY
TOWARDS A HIGH BIAS IN SOUTHWEST FLOW LATELY.  THIS WILL RESULT IN
RHS BELOW 10 PERCENT ACROSS THE SOUTHEAST PLAINS AND VALLEYS THIS
AFTERNOON.  WINDS LOOK A LITTLE TOO LIGHT TO REACH CRITICAL FIRE
WEATHER PARAMETERS...THOUGH SUSPECT A FEW AREAS ALONG THE LOWER
EASTERN SLOPES/I-25 CORRIDOR AND PERHAPS BACA COUNTY MAY ACHIEVE A
1-2 HOUR WINDOW OF CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON.  NEEDLESS TO SAY...GREAT CARE SHOULD BE TAKEN TODAY
NOT TO START ANY WILD FIRES AS THEY WILL LIKELY SPREAD RAPIDLY WITH
SUCH LOW RHS AND TINDER DRY FINE FUELS.

DRY WEATHER WILL CONTINUE INTO TONIGHT.  WINDS WILL DECOUPLE ACROSS
THE PLAINS...THOUGH LOWER EASTERN SLOPES OF THE SE MTS/ADJACENT
PLAINS WILL LIKELY STAY MIXED THROUGH THE NIGHT...WITH DOWNSLOPE
WINDS INCREASING TOWARDS DAWN AGAIN. AS A RESULT...HAVE GONE ABOVE
GUIDANCE FOR MIN TEMPS FOR THESE AREAS.  THIS WILL LEAD TO POOR
RELATIVE HUMIDITY RECOVERIES FOR THESE AREAS...WITH FIRE WEATHER
CONDITIONS WORSENING INTO THIS WEEKEND.  SEE DISCUSSION BELOW FOR
DETAILS.  -KT

LONG TERM...

..VERY DANGEROUS FIRE WEATHER CONDITIONS THIS WEEKEND...

MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH MONDAY WITH
DIFFERING SOLUTIONS FOR THE SECOND HALF OF THE EXTENDED.

VERY DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST TO DEVELOP FOR
THIS WEEKEND! AN UPPER LEVEL STORM SYSTEM IS FORECAST TO DIG SOUTH
ACROSS THE WESTERN CONUS ON SATURDAY WITH STRONG DRY SOUTHWESTERLY
FLOW DEVELOPING ACROSS THE REGION. EXPECT WIDESPREAD WINDS AROUND
15 KTS WITH GUSTS AS HAS AS 30 TO 35 KTS. THE STRONGEST WINDS ON
SATURDAY WILL BE SOUTH OF HIGHWAY 50 ACROSS THE EASTERN PLAINS.
HUMIDITY VALUES WILL BE VERY LOW WITH MOST AREAS DROPPING TO
AROUND 5 PERCENT DURING THE AFTERNOON. THE STRONG WINDS AND VERY
LOW HUMIDITY VALUES WILL COMBINE TO PRODUCE THE DANGEROUS FIRE
WEATHER CONDITIONS. SATURDAY NIGHT...MODELS SEEM TO BE OVERDOING
THE HUMIDITY RECOVERIES SATURDAY NIGHT...ESPECIALLY BASED ON THE
PAST FEW NIGHTS. HAVE A FEELING HUMIDITY RECOVERIES WILL ONLY
REACH THE MID TEENS TO LOWER 20 PERCENT RANGE. EXPECT
SOUTHWESTERLY WINDS IN THE MID LEVELS TO INCREASE OVERNIGHT AS
WELL. BOTH THE NAM AND GFS BRING IN 50 TO 60 KT FLOW AT BOTH 850
AND 700 MB. SOUNDINGS INDICATE SOME WINDS COULD MIX DOWN DURING
THE OVERNIGHT HOURS...WITH HIGH FIRE DANGER THROUGHOUT THE NIGHT.
FOR NOW OPTED TO CONTINUE THE FIRE WEATHER WATCH THOUGH THE
OVERNIGHT HOURS WITH A BRIEF PERIOD AFTER MIDNIGHT WHERE CRITERIA
MAY NOT BE MET. BY FAR THE MOST DANGEROUS CONDITIONS ARE EXPECTED
ON SUNDAY. STRONG MIXING AND CONTINUED INCREASED SOUTHERLY FLOW
WILL BRING VERY STRONG WINDS TO THE EASTERN PLAINS. EXPECT ALL THE
EASTERN PLAINS TO BE RED FLAGGING ALL AFTERNOON. WENT AHEAD AND
ISSUED A HIGH WIND WATCH FOR THE EASTERN HALF OF THE PLAINS.
CURRENTLY THINKING WIDESPREAD WINDS UP TO 65 MPH WILL BE LIKELY.
THESE EXTREMELY STRONG WINDS WILL COMBINE WITH HUMIDITY VALUES IN
THE SINGLE DIGITS TO LOWER TEENS TO PRODUCE EXTREMELY VOLATILE FIRE
WEATHER CONDITIONS. EXTREME CAUTION IS ADVISED ON SUNDAY.

BESIDES FIRE WEATHER CONCERNS...EXPECT SNOW TO BEGIN MOVING INTO
THE CONTINENTAL DIVIDE BY SATURDAY EVENING AND INCREASE IN
INTENSITY AND COVERAGE THROUGH SUNDAY MORNING. THE PERSISTENT
SOUTHWESTERLY FLOW WILL FAVOR THE SAN JUAN RANGE WHERE UP TO A
FOOT OR MORE OF SNOW IS LIKELY THROUGH MONDAY AFTERNOON. LESSER
AMOUNTS ARE POSSIBLE FURTHER NORTH OVER THE CENTRAL MOUNTAINS WITH
UP TO 8 OR SO INCHES. TEMPERATURES WILL BE WARM FOR THE PLAINS
WITH HIGHS IN THE 70S TO LOWER 80S.

BEYOND SUNDAY...MODELS ARE DIFFERENT IN HOW THEY WANT TO HANDLE
THE UPPER LEVEL STORM. THE GFS DEVELOPS A CLOSED LOW OVER
OKLAHOMA WHERE IT REMAINS STATIONARY...AND RETROGRADING WEST
THROUGH WEDNESDAY NIGHT. THE ECMWF DEVELOPS A CLOSED LOW BUT HAS
IT MUCH FURTHER EAST OVER THE OZARKS WITH LITTLE INFLUENCE FOR
COLORADO. FOR NOW EXPECT A COLD FRONT TO DROP SOUTH ACROSS THE
EASTERN PLAINS BY MONDAY EVENING WITH THIS BEING THE BEST CHANCE
AT PRECIP. EXPECT MOST RAIN AND SNOW TO REMAIN CONFINED TO THE
PALMER DIVIDE...AND ALONG THE LEE SLOPES OF THE EASTERN MOUNTAINS.
MORE SPOTTY SHOWER ACTIVITY IS POSSIBLE ACROSS THE PLAINS...BUT
FOR NOW ITS NOT LOOKING LIKE THERE WILL BE MUCH COVERAGE. THE
UPPER SYSTEM WILL TRACK EAST BY TUESDAY WITH SNOW COMING TO AN END
FOR THE MOUNTAINS. DEPENDING ON HOW FAR EAST THE STORM
MOVES...THERE COULD BE PERIODS OF PRECIP ALONG THE KANSAS BORDER
IN THE WRAP AROUND FLOW...BUT THERE REMAINS MUCH UNCERTAINTY AT
THIS TIME. 88

AVIATION...

VFR CONDITIONS EXPECTED AT TAF SITES TODAY.  GUSTY SOUTH TO
SOUTHWEST WINDS WILL INCREASE BY AFTN...WITH BRIEF GUSTS TO AROUND
10-20 KTS POSSIBLE THIS AFTERNOON.  WINDS WILL DECREASE AGAIN INTO
THIS EVENING.  -KT

FIRE WEATHER...

VERY DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST SATURDAY
AFTERNOON INTO SUNDAY EVENING. ON SATURDAY...WIDESPREAD WINDS
GUSTING 30 TO 35 KTS ARE LIKELY ACROSS ALL THE EASTERN
PLAINS...ESPECIALLY FOR AREAS SOUTH OF HIGHWAY 50. HUMIDITY VALUES
ARE EXPECTED TO FALL INTO THE SINGLE DIGITS FOR ALL OF THE EASTERN
PLAINS. HUMIDITY RECOVERIES ARE FORECAST TO BE POOR SATURDAY NIGHT
WITH MOST AREAS SEEING ONLY MID TEENS TO LOWER 20 PERCENT. WINDS
WILL LIKELY REMAIN ELEVATED OVERNIGHT AS STRONG WINDS BEING TO
MOVE INTO SOUTHERN COLORADO. BY SUNDAY...EXPECT WINDS TO INCREASE
RAPIDLY SUNDAY MORNING WITH GUSTS ACROSS THE PLAINS AS HIGH AS 65
MPH...ESPECIALLY THE EASTERN HALF OF THE PLAINS. HUMIDITIES WILL
REMAIN LOW WITH SINGLE DIGITS TO LOWER TEENS THROUGH SUNDAY
AFTERNOON. THE MOST DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST
FOR SUNDAY...ANY FIRE STARTS WILL GROW VERY RAPIDLY. EXTREME
CAUTION IS ADVISED WITH ANY OUTDOOR BURNING ACTIVITIES INCLUDING
GRILLING.  88

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
EVENING FOR COZ222-226>237.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
COZ089-093>099.

&&

44/28
Hazardous weather outlook, Mar 16, 6:41 AM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
641 AM MDT FRI MAR 16 2012

COZ058>089-093>099-171245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
641 AM MDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS AND VERY LOW HUMIDITY VALUES WILL LEAD TO DANGEROUS
FIRE WEATHER CONDITIONS ON SATURDAY ACROSS THE PLAINS. WIDESPREAD
WINDS GUSTING 30 TO 35 MPH...ESPECIALLY SOUTH OF HIGHWAY 50 AND
OUT NEAR THE KANSAS BORDER WILL COMBINE WITH HUMIDITY VALUES IN
THE SINGLE DIGITS TO PRODUCE THE DANGEROUS CONDITIONS.

WINDS ARE FORECAST TO INCREASE ON SUNDAY AS A STORM SYSTEM MOVES
INTO THE ROCKIES. WINDS WILL BE VERY STRONG SUNDAY WITH GUSTS
ACROSS THE PLAINS OF 45 TO 65 MPH. THE STRONGEST WINDS ARE
FORECAST TO OCCUR OVER THE EASTERN HALF OF THE PLAINS. HUMIDITY
VALUES IN THE SINGLE DIGITS TO LOWER TEENS TO ACCOMPANY THE STRONG
WINDS LEADING TO EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS.
EXTREME CAUTION IS ADVISED ON SUNDAY WITH ANY OUTDOOR BURNING
ACTIVITIES INCLUDING GRILLING. STRONG CROSS WINDS WILL PRODUCE
HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON EAST WEST HIGHWAYS.

SNOW IS FORECAST TO DEVELOP ALONG THE CONTINENTAL DIVIDE BY
SATURDAY AFTERNOON AND INCREASE IN COVERAGE AND INTENSITY THROUGH
SUNDAY AND MONDAY. THE HEAVIEST SNOWFALL IS EXPECTED OVER THE SAN
JUAN MOUNTAINS RANGE WHERE ACCUMULATIONS IN EXCESS OF A FOOT ARE
POSSIBLE. LESSER AMOUNTS...GENERALLY 4 TO 8 INCHES...WILL BE
POSSIBLE ACROSS THE CENTRAL MOUNTAINS. A FEW SNOW SHOWERS WILL
ALSO BE POSSIBLE OVER THE EASTERN PLAINS...IN PARTICULAR THE
PALMER DIVIDE...LATE MONDAY INTO TUESDAY HOWEVER NO ACCUMULATIONS
ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

31/88

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 4:15 AM MDTHigh Wind WatchPUBBaca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more48 hr
Mar 16, 2:37 PM MDTRed Flag WarningPUBBaca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more31 hr
Mar 16, 2:37 PM MDTRed Flag WarningPUBBaca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more53 hr

Nearby

Winter Storm Watches in Colorado, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.